Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 24, 2011, 4:41 AM CDT for 13 counties in Texas. It took effect at Mar 24, 2011, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 4:41 AM CDT (09:41 UTC)
- In effect from
- Mar 24, 2011, 10:00 AM CDT
- Expired
- Mar 24, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Lampasas County, TX, Mills County, TX, Palo Pinto County, TX, Somervell County, TX, Stephens County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 107 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5545 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WWUS84 KFWD 240941 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 441 AM CDT THU MAR 24 2011 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF NORTH TEXAS... .AN EXTREMELY DRY AIR MASS IN PLACE OVER NORTH TEXAS WILL COMBINE WITH SOUTHEASTERLY WINDS OF 15 TO 20 MPH TO CREATE CONDITIONS SUPPORTIVE OF EXTREME FIRE BEHAVIOR TODAY. EXTREME FIRE BEHAVIOR IS MOST LIKELY TO OCCUR OVER AREAS ALONG AND SOUTHWEST OF A MINERAL WELLS TO GRANBURY TO TEMPLE LINE WHERE THE STRONGEST WINDS ARE FORECAST TO SET UP THIS AFTERNOON. TXZ115-116-129>132-141>144-156>158-241900- /O.NEW.KFWD.FW.W.0007.110324T1500Z-110325T0000Z/ STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL- 441 AM CDT THU MAR 24 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... AN EXTREMELY DRY AIR MASS IN PLACE OVER NORTH TEXAS WILL COMBINE WITH SOUTHEASTERLY WINDS OF 15 TO 20 MPH TO CREATE CONDITIONS SUPPORTIVE OF EXTREME FIRE BEHAVIOR TODAY. EXTREME FIRE BEHAVIOR IS MOST LIKELY TO OCCUR OVER AREAS ALONG AND SOUTHWEST OF A MINERAL WELLS TO GRANBURY TO TEMPLE LINE WHERE THE STRONGEST WINDS ARE FORECAST TO SET UP THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ CAVANAUGH
2 follow-up statements
617 WWUS84 KFWD 241836 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 136 PM CDT THU MAR 24 2011 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM FOR FAR WESTERN NORTH TEXAS... .A DRY AIRMASS IN PLACE OVER NORTH TEXAS WILL SLOWLY MODIFY AND SLIGHTLY MOISTEN THROUGH EARLY EVENING. HOWEVER AREAS FROM THE BRAZOS RIVER VALLEY WEST TO THE COLORADO RIVER VALLEY WILL REMAIN WITHIN CRITICAL FIRE WEATHER CONDITIONS...AS SOUTHEAST WINDS CONTINUE AT 15 TO 25 MPH AND OCCASIONALLY GUST TO 30 MPH THROUGH THE REMAINDER OF THE AFTERNOON. CONDITIONS WILL IMPROVE BY SUNSET AS THE SURFACE COOLS AND MOISTURE FROM THE GULF CONTINUES INCREASING ACROSS THE WARNING AREA. TXZ115-116-129>132-141>144-156>158-250000- /O.CON.KFWD.FW.W.0007.000000T0000Z-110325T0000Z/ STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL- 136 PM CDT THU MAR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. GUSTY EAST AND SOUTHEAST WINDS 15 TO 25 MPH WILL CONTINUE ACROSS THE WARNING AREA...AS HUMIDITIES REMAIN BETWEEN 15 AND 25 PERCENT THROUGH LATE AFTERNOON. FURTHERMORE...TEMPERATURES ACROSS THE WARNING WILL BE ABOVE NORMAL THIS AFTERNOON AND WARM TO AROUND 80 DEGREES. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND ABOVE NORMAL TEMPERATURES WILL CREATE A CRITICAL FIRE DANGER ACROSS PARTS OF FAR WESTERN NORTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 05/
925 WWUS84 KFWD 242337 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 637 PM CDT THU MAR 24 2011 TXZ115-116-129>132-141>144-156>158-250045- /O.EXP.KFWD.FW.W.0007.000000T0000Z-110325T0000Z/ STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL- 637 PM CDT THU MAR 24 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... SOUTHEAST WINDS HAVE DIMINISHED TO LESS THAN 20 MPH AND WILL CONTINUE TO SUBSIDE. MEANWHILE RELATIVE HUMIDITY WILL CLIMB ABOVE 30 PERCENT BY 8 PM. THUS THE RED FLAG WARNING WILL EXPIRE ON SCHEDULE AT 7 PM AS CRITICAL FIRE WEATHER CONDITIONS ARE ENDING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 4:22 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 24, 4:22 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 422 AM CDT THU MAR 24 2011 .DISCUSSION... TONIGHT IS THE FIRST NIGHT IN ABOUT A WEEK OF WIDESPREAD TEMPS IN THE 50S. LIGHT NORTHEAST WINDS WILL BECOME SOUTHEASTERLY THIS AFTERNOON AS THE SURFACE RIDGE SLIDES TO THE EAST. TODAY WILL BE QUIET WITH MOSTLY CLEAR SKIES IN PLACE AND TEMPERATURES WARMING INTO THE UPPER 70S AND LOWER 80S ACROSS THE REGION. SE WINDS WILL BE NEAR 15 TO 20 MPH WITH GUSTS TO 30 MPH IN THE WESTERN ZONES AS THE SURFACE PRESSURE GRADIENT BEGINS TO TIGHTEN WITH THE RIDGE TO OUR EAST AND LEE SIDE CYCLOGENESIS OCCURRING TODAY. RH VALUES WILL ONCE AGAIN BE LESS THAN 20 PERCENT AND A CRITICAL FIRE WEATHER THREAT IS EXPECTED THIS AFTERNOON. A RED FLAG WARNING WILL BE ISSUED FOR AREAS WEST OF A JACK TO BELL COUNTY LINE AND A GRASS FIRE DANGER STATEMENT FOR THE REST OF NORTH TEXAS. ONE THING TO NOTE IS THE PW ON LAST NIGHTS SOUNDING OF 0.08 INCHES TIES OR BEATS THE DRIEST OBSERVED MARCH PWAT FOR NORTH TEXAS. WITH THE RETURN OF SOUTH FLOW TODAY AND TOMORROW...MOISTURE ADVECTION WILL COMMENCE AND DEWPOINTS WILL ONCE AGAIN RISE INTO THE 60S BY FRIDAY MORNING. THIS WILL ENSURE THE RETURN OF SEASONABLY WARM NIGHTS BEGINNING TOMORROW NIGHT. THINGS MAY GET A BIT INTERESTING FRIDAY EVENING. A DRYLINE WILL SET UP ACROSS WEST TEXAS TODAY AND WILL MOVE EAST FRIDAY. LIFT ASSOCIATED WITH THE WAA WILL BEGIN TO LIFT A WEAK CAP IN PLACE LATE FRIDAY MORNING. BY FRIDAY EVENING THE CAP SHOULD BE ERODED WITH AMPLE INSTABILITY IN PLACE. HOWEVER...THE BEST LIFT WOULD THEN BE NORTH OF THE RED RIVER AND EXPECT MOST STORM ACTIVITY TO BE IN THIS LOCATION. THERE MAY BE A BRIEF WINDOW OF OPPORTUNITY FOR OUR NORTHEASTERN ZONES WHERE LIFT WOULD OCCUR IN AN ENVIRONMENT OF NO CIN. THE DRYLINE WOULD LIKELY ENHANCE THUNDERSTORM CHANCES AS IT SERVES AS A SURFACE FOCUS FOR THUNDERSTORM INITIATION. MODEL GUIDANCE SUGGEST THIS BOUNDARY WILL LIKELY BE JUST WEST OF THE INTERSTATE 35 CORRIDOR FRIDAY EVENING. WILL INTRODUCE 20 POPS FOR THE NE ZONES AFTER 00Z SATURDAY. WITH CAPE VALUES GREATER THAN 1000 J/KG AND DECENT SHEAR VALUES...A MARGINAL SEVERE STORM IS POSSIBLE WITH THE MAIN THREATS BEING HAIL AND DAMAGING WINDS. LAST NIGHT...THE MEDIUM RANGE GUIDANCE HAD MANY INCONSISTENCY PROBLEMS WITH THE SATURDAY-MONDAY FORECAST. TONIGHT...THINGS DO LOOK A BIT MORE CLEAR. THE GFS HAS NOW JOINED THE REST OF THE GUIDANCE WITH BRINGING A WEAK FRONTAL BOUNDARY INTO THE CWA SATURDAY EVENING...WHICH WILL SCOUR OUR MOISTURE THAT WILL BE NEEDED FOR ADDITIONAL RAIN CHANCES THROUGH MONDAY. THIS IS NOT GOOD NEWS FOR OUR CURRENT DROUGHT SITUATION. ANOTHER FACTOR WHICH IS NOT FAVORABLE FOR WIDESPREAD HEAVY PRECIP IS THE GUIDANCE HAS FALLEN MORE IN LINE WITH THE LAST NIGHTS GFS SOLUTION OF A MORE PROGRESSIVE AND WEAKER TROUGH FOR SUNDAY NIGHT. ALSO...THE BEST LIFT ASSOCIATED WITH THIS TROUGH WILL BE NORTH OF THE REGION. WILL ONLY CARRY 20 POPS SUNDAY THROUGH MONDAY MORNING FOR MOST OF THE CWA. TEMPERATURES BEHIND THIS SYSTEM WILL NOT BE AS COOL AS PREVIOUSLY THOUGHT...DUE TO A LESS DYNAMIC TROUGH AND THEREFORE WEAKER FRONT. MONDAYS LOWS WILL STILL REACH THE 40S AND 50S ACROSS THE CWA...BUT WIDESPREAD 30S ARE NOT EXPECTED EXCEPT FOR THE EXTREME NW PARTS OF THE CWA. SOUTH WINDS WILL QUICKLY RETURN AND BY TUESDAY...MAX TEMPS WILL ONCE AGAIN BE IN THE 80S. MEXMOS CONTINUES WITH 20 POPS FOR MOST OF THE REGION TUESDAY THROUGH THE END OF THE PERIOD...BUT DO NOT SEE ANYTHING THAT MAKES IT WORTHWHILE TO INCLUDE POPS FOR 3-4 STRAIGHT DAYS. THE GFS IS ADVERTISING ANOTHER WEAK FRONTAL BOUNDARY TO MOVE THROUGH TUESDAY NIGHT AS ANOTHER TROUGH PASSES WELL NORTH OF THE REGION...BUT IT LOOKS LIKE A STRONG CAP IS IN PLACE AT THIS TIME TO LIMIT RAIN CHANCES. 85/NH 85 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 62 84 65 87 / 0 5 10 10 5 WACO, TX 81 64 81 64 88 / 0 5 10 10 10 PARIS, TX 72 50 79 60 81 / 0 5 10 20 10 DENTON, TX 76 60 86 61 86 / 0 10 10 10 5 MCKINNEY, TX 75 59 81 64 85 / 0 5 10 10 5 DALLAS, TX 78 63 84 65 87 / 0 5 10 10 5 TERRELL, TX 76 57 80 64 82 / 0 5 10 10 5 CORSICANA, TX 79 60 79 64 85 / 0 5 10 10 5 TEMPLE, TX 82 65 79 63 87 / 0 5 10 10 10 MINERAL WELLS, TX 79 62 88 62 90 / 0 10 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR TXZ115-116-129>132-141>144-156>158. && 69/85
Hazardous weather outlook, Mar 23, 9:52 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 952 PM CDT WED MAR 23 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 952 PM CDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEIGHTENED FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY THROUGH SATURDAY WEST OF INTERSTATE 35 IN NORTH TEXAS. THUNDERSTORM CHANCES WILL RETURN LATE SUNDAY AND SUNDAY NIGHT FOR ALL OF NORTH TEXAS...THEN ACROSS NORTHEAST AREAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.